MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE¿ SYRINGE AND NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE¿ SYRINGE AND NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305906
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown; device manufacture date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd safetyglide¿ syringe and needle had a crack in the syringe.It was unspecified whether the device was cracked before during or after use.No reports of serious injury or medical intervention noted.
 
Additional Manufacturer Narrative
Lot # provided: 7156651.Medical device expiration date: 05/31/2022.Device manufacture date: 07/01/2017.Investigation results: sample evaluation: a single 3ml syringe in an opened package was received and confirmed to be from batch #7156651 (p/n 305906).It was visually evaluated.The package the sample arrived in, including the envelope and the sample bag was damaged in transit.The damage penetrated the bags and damaged the sample itself, causing barrel damage near the flange.Likely unrelated to the handling damage, a crack in the barrel was observed extending from the barrel collar to the 1 ½ ml line outside the scale markings.Dhr review for batch 7156651 (p/n 305906): manufacturing dates: 6/17/2017 to 6/27/2017.Batch quantity was (b)(4).Printing and assembly records were reviewed as part of this dhr review.All visual inspections were performed as per requirement with no quality notifications related to the complaint defect.Batch 7156651 was inspected and accepted based on meeting our inspection control plan and subsequently approved for shipment.Based on the sample evaluation bd canaan was able to confirm the customer's indicated failure.A potential root cause is that the barrel was likely cracked at one of the pinch points between the printing and packaging processes.Capa not required based on severity and occurrence level defined for this complaint.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD SAFETYGLIDE¿ SYRINGE AND NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key7267830
Report Number1213809-2018-00034
Device Sequence Number1368420
Product Code FMI
UDI-Device Identifier00382903059065
UDI-Public00382903059065
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2022
Device Catalogue Number305906
Device Lot Number7156651
Initial Date Received by Manufacturer 01/19/2018
Supplement Date Received by Manufacturer01/19/2018
Initial Report FDA Received Date02/13/2018
Supplement Report FDA Received Date04/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;